Alert archive / Indiana / High Wind Watches in 2009
High Wind Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind watch at Dec 7, 2009, 3:15 PM EST for 39 counties in Indiana. It took effect at Dec 9, 2009, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 7, 2009, 3:15 PM EST (20:15 UTC)
- In effect from
- Dec 9, 2009, 7:00 AM EST
- Expired
- Dec 8, 2009, 3:04 PM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 072015 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EST MON DEC 7 2009 ...HIGH WINDS POSSIBLE ON WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY. INZ021-028>031-035>049-051>057-060>065-067>072-080415- /O.NEW.KIND.HW.A.0002.091209T1200Z-091210T0600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 315 PM EST MON DEC 7 2009 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM THURSDAY MORNING. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 60 MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR LAWN ITEMS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
000 WWUS73 KIND 080248 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 948 PM EST MON DEC 7 2009 ...HIGH WINDS POSSIBLE ON WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY. INZ021-028>031-035>049-051>057-060>065-067>072-081100- /O.CON.KIND.HW.A.0002.091209T1200Z-091210T0600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 948 PM EST MON DEC 7 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM THURSDAY MORNING. * WINDS: SUSTAINED WINDS UP TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 50 MPH MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR LAWN ITEMS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JH
000 WWUS73 KIND 080830 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EST TUE DEC 8 2009 ...HIGH WINDS POSSIBLE ON WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY. INZ021-028>031-035>049-051>057-060>065-067>072-081630- /O.CON.KIND.HW.A.0002.091209T1200Z-091210T0600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 330 AM EST TUE DEC 8 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM THURSDAY MORNING. * WINDS: SUSTAINED WINDS UP TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 50 MPH MPH POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR LAWN ITEMS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TDUD
000 WWUS73 KIND 081258 CCA NPWIND URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 756 AM EST TUE DEC 8 2009 ...HIGH WINDS POSSIBLE ON WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH THE GREAT LAKES ON TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY. INZ021-028>031-035>049-051>057-060>065-067>072-082100- /O.COR.KIND.HW.A.0002.091209T1200Z-091210T0600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 756 AM EST TUE DEC 8 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING WEDNESDAY MORNING AFTER 7 AM AND CONTINUING THROUGH 1 AM THURSDAY MORNING. * WINDS: SUSTAINED WINDS UP TO 35 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. * IMPACTS: HIGH PROFILE VEHICLES MAY HAVE DIFFICULTIES TRAVELLING AND COULD BE BLOWN OFF THE ROAD. LOOSE FURNITURE OR LAWN ITEMS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TDUD
000 WWUS73 KIND 082004 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 304 PM EST TUE DEC 8 2009 ...STRONG WINDS EXPECTED ON WEDNESDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE PLAINS THROUGH THE GREAT LAKES TONIGHT AND WEDNESDAY. THIS WILL BRING STRONG WINDS TO CENTRAL INDIANA BEHIND A COLD FRONT STARTING ON WEDNESDAY MORNING AND LASTING THROUGH THE DAY. INZ021-028>031-035>049-051>057-060>065-067>072-090415- /O.UPG.KIND.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KIND.WI.Y.0009.091209T1200Z-091210T0600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 304 PM EST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: THE WINDS ARE EXPECTED TO BECOME STRONG BEGINNING WEDNESDAY MORNING AROUND 7 AM AND CONTINUING THROUGH 1 AM THURSDAY MORNING. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS IN EXCESS OF 50 MPH. ISOLATED LOCATIONS COULD SEE GUSTS UP TO 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES SUCH AS SEMIS AND RVS MAY HAVE DIFFICULTIES TRAVELLING AND COULD BE BLOWN OFF THE ROAD. ROADS WITH A NORTH SOUTH OR NORTHWEST SOUTHEAST ORIENTATION WILL SEE THE MOST TROUBLE. HOLIDAY DECORATIONS...OUTDOOR FURNITURE...AND TRASH CANS ARE LIKELY TO BE BLOWN ABOUT OR AWAY IF NOT SECURELY FASTENED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Dec 7, 3:07 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 7, 3:07 PM EST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 307 PM EST MON DEC 7 2009 .SHORT TERM... SURFACE ANALYSIS SHOWS LOW PRESSURE FORMING OVER THE DESERT SOUTHWEST AND WEAK HIGH PRESSURE OVER THE SOUTHEAST. VISIBLE SATELLITE SHOWS CLOUDY SKIES ACROSS THE FORECAST AREA. TEMPERATURES WERE IN THE MIDDLE 30S WITH DEWPOINTS IN THE UPPER 20S TO LOW 30S AND WINDS WERE OUT OF THE SOUTHWEST AT 5 TO 10 KTS. FORECAST FOCUS IS ON WINDS/POPS/PRECIPITATION TYPE WITH TUESDAY THROUGH WEDNESDAY NIGHT SYSTEM. AGAIN NAM SEEMS TO BE AN OUTLIER WITH TIMING COMPARED TO THE GFS/ECMWF/GEM AND SO WILL DISCARD THE NAM SOLUTION AND RELY ON A BLEND OF THE OTHERS. DRY WEATHER TONIGHT AS WEAK HIGH PRESSURE IS ACROSS THE AREA BETWEEN WEATHER SYSTEMS. TUESDAY A SURFACE LOW PRESSURE SYSTEM FORMS IN THE INTERMOUNTAIN WEST AND SCOOTS TO THE CENTRAL PLAINS. THIS WILL CREAT SOUTHERLY WINDS AHEAD OF THE SYSTEM WITH A FETCH OPENING UP FROM THE GULF. ISENTROPIC LIFT ACROSS THE AREA STARTS UP IN THE MORNING AND CONDENSATION PRESSURE DEFICITS INDICATE PRECIPITATION STARTING IN THE AFTERNOON ACROSS THE AREA. PROBABILITIES ARE HIGHEST EARLIEST IN THE SOUTH CLOSEST TO THE LIFT BUT EXPECT THEM TO OVERSPREAD THE FORECAST AREA BY 0Z. COULD SEE THINGS BEGIN A LITTLE EARLIER IN THE SOUTHERN COUNTIES AND THUS BEGAN LOW CHANCES WITH THEM IN THE MORNING. ANOTHER NOTE...ACROSS THE NORTH IN THE AFTERNOON AS THE PRECIPITATION STARTS FORECAST SOUNDINGS ARE SHOWING THE WARM AIR ARRIVING A LITTLE LATER THAN PREVIOUS RUNS. IF THIS HOLDS TRUE COULD SEE A BRIEF PERIOD OF SNOW OR A RAIN/SNOW MIX TO BEGIN WITH BEFORE CHANGING OVER TO ALL RAIN. HAVE INCLUDED A CHANCE OF SNOW WITH LIKELY RAIN IN THE NORTHERN THIRD OF COUNTIES TO ACCOUNT FOR THIS. AS THE WARMING RAMPS UP THOUGH THINGS WILL WIND UP BEING ALL RAIN AND THUS DO NOT EXPECT ANY SNOW ACCUMULATION. BY TUESDAY NIGHT THE FORCING ACROSS THE ENTIRE AREA IS SIGNIFICANT...WITH A GREAT COMBINATION OF ISENTROPIC LIFT AND UPPER LEVEL Q VECTOR CONVERGENCE. A LOW LEVEL JET POINTS TOWARD INDIANA AND PRECIPITABLE WATER VALUES RISE TO AROUND 200 PERCENT OF NORMAL. THIS SHOULD LEAD TO DECENT RAINFALL AMOUNTS ACROSS THE AREA...PERHAPS AROUND AN INCH WITH SOME HEAVIER POCKETS. WITH NEGATIVELY TILTED TROUGH AND GREAT DYNAMICS WILL CONTINUE TO KEEP A MENTION OF THUNDER IN THE FORECAST. DESPITE GREAT SHEAR EXPECT ANY SEVERE THREAT TO REMAIN SOUTH OF THE AREA GIVEN THE LACK OF WARMER AIR /TEMPERATURES ONLY IN THE 30S-40S/. WEDNESDAY WILL SEE A CHANGEOVER FROM RAIN TO SNOW. MODEL CONSENSUS MINUS THE NAM SHOWS COLD AIR ARRIVING BETWEEN 12 AND 18Z SIMILAR TO PREVIOUS RUNS. WHERE IN THAT SIX HOUR WINDOW CHANGEOVER WILL HAPPEN IS STILL TOO TOUGH TO PIN DOWN SO WILL LEAVE RAIN OR SNOW WORDING DURING THAT TIME. BY 18Z ALL PRECIPITATION ACROSS CENTRAL INDIANA SHOULD HAVE CHANGED OVER TO SNOW. A LOT OF THE FORCING WILL HAVE MOVED OUT OF THE AREA BY THAT TIME HOWEVER SO LITTLE IS EXPECTED IN THE WAY OF ACCUMULATIONS. THE BIGGEST STORY FOR WEDNESDAY APPEARS TO BE THE WINDS. THE SURFACE LOW IS PROGGED TO STRENGTHEN RAPIDLY AS IT MAKES ITS WAY FROM THE PLAINS TUESDAY NIGHT THROUGH MICHIGAN WEDNESDAY. A VERY TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THIS LOW WILL MOVE THROUGH CENTRAL INDIANA. WINDS LOOK UNIDIRECTIONAL WITH HEIGHT UP TO 3000 TO 5000 FT AND THIS COULD MIX WINDS OF 40+ KTS /SOME MODELS HIGHER THAN 50/ DOWN TO THE SURFACE PRODUCING WIND GUSTS OF OVER 40 MPH AND POSSIBLY REACHING 60 MPH. WITH POTENTIAL FOR HIGHER GUSTS WILL GO AHEAD AT THIS TIME AND ISSUE A HIGH WIND WATCH FOR THE DAY. WEDNESDAY NIGHT COULD SEE SNOW SHOWERS HANG AROUND IN THE NORTHEAST COUNTIES FROM SOME WRAPAROUND BUT LITTLE EXPECTED FOR ACCUMULATIONS. DRY WEATHER EXPECTED THURSDAY WITH COLD TEMPERATURES. FOR TEMPS...FOR TONIGHT GUIDANCE TEMPERATURES ARE CLOSE WITH THE MAV A LITTLE BIT WARMER. WITH THE CLOUD COVER AND WARM ADVECTION STARTING STUCK WITH THE WARMER MAV. FOR HIGHS TUESDAY WENT A BIT ABOVE GUIDANCE CONSIDERING THE WARM ADVECTION. && .LONG TERM...AS FOR THE EXTENDED...A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE EASTERN UNITED STATES FOR FRIDAY AND SATURDAY...PROVIDING SOUTHERLY SURFACE FLOW. WARM AIR ADVECTION ON SATURDAY SHOULD PROVIDE AN INCREASE IN MIDDLE AND UPPER LEVEL CLOUDS...BUT WITH A LACK OF UPPER SUPPORT AND STRONG FORCING...WILL KEEP THE FORECAST DRY FOR NOW. THE TAIL OF A COLD FRONT WILL QUICKLY PUSH THROUGH THE WESTERN GREAT LAKES ON SUNDAY PUSHING ACROSS INDIANA ON SUNDAY NIGHT. BEST FORCING WITH THAT SYSTEM IS WELL TO THE NORTHEAST...OVER ONTARIO AND QUEBEC...THUS WL ONCE AGAIN KEEP THE FORECAST DRY FOR NOW. WEAK HIGH PRESSURE SHOULD BE IN PLACE ON MONDAY...KEEPING THINGS DRY. GIVEN THE EXPECTED H8 TEMPERATURES AND THE LACK OF STRONG ADVECTION HAVE STAYED CLOSE TO MEXMOS FOR DAILY HIGHS AND LOWS. && .AVIATION...DISCUSSION FOR THE 18Z TAFS. A WEAK TROUGH OF LOW PRESSURE ACROSS ILLINOIS AND SOUTHEAST MISSOURI EXTENDED FROM BROAD LOW PRESSURE OVER THE GREAT LAKES. WIDESPREAD IFR CONDITIONS WERE IN PLACE ACROSS CENTRAL INDIANA WHILE MVFR CEILINGS WERE FOUND UPSTREAM. THE WEAK TROUGH IS EXPECTED TO PUSH ACROSS THE TAF SITES THIS AFTERNOON AND THE IFR CONDITIONS SHOULD IMPROVE TO MVFR LATE THIS AFTERNOON...AS TIME HEIGHT SECTIONS INDICATE DRIER AIR AND SUBSIDENCE MOVING IN ACROSS THE AREA. STRONGER LOW PRESSURE SYSTEM BEGINS TO APPROACH OVERNIGHT AS THE FIRST HINTS ARRIVE IN THE WAY A WIND CHANGE TO EASTERLY FLOW. A BRIEF PERIOD OF VFR CONDITIONS MAY OCCUR AS MIDDLE AND UPPER LEVEL CLOUDS ARRIVE AHEAD OF THE SYSTEM AS STRONG ISENTROPIC LIFT BEGINS TO DEVELOP. RAIN ONSET IS EXPECTED AFTER 18Z TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION...JP PUBLIC...CP
Hazardous weather outlook, Dec 7, 8:44 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 844 AM EST MON DEC 7 2009 INZ021-028>031-035>049-051>057-060>065-067>072-081345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 844 AM EST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED FLURRIES WILL CONTINUE ACROSS CENTRAL INDIANA THIS MORNING. EARLIER SNOW FALL OF AROUND ONE INCH HAS RESULTED IN VERY SLICK ROADS...PARTICULARLY ALONG UNTREATED SURFACES...BRIDGES...OVERPASSES AND HILLY ROADS. EXERCISE EXTREME CAUTION WHEN DRIVING THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG AREA OF LOW PRESSURE MAY BRING STRONG WINDS TO CENTRAL INDIANA ON TUESDAY NIGHT...WEDNESDAY AND THURSDAY. WINDS MAY EXCEED 30 MPH WITH HIGHER GUSTS. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE ON TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. RAIN LATE TUESDAY NIGHT INTO WEDNESDAY MORNING IS ALSO EXPECTED TO CHANGE OVER TO LIGHT SNOW WEDNESDAY AFTERNOON...BEFORE TAPERING OFF TO FLURRIES ON WEDNESDAY NIGHT. MINIMAL ACCUMULATIONS ARE POSSIBLE AT THIS TIME. LISTEN TO LATER FORECASTS AS THESE SYSTEMS APPROACH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
High Wind Watches in Indiana, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.